Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 4, 2007, 3:15 AM CDT for 4 parishes in Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2007, 3:15 AM CDT (08:15 UTC)
- Expired
- May 4, 2007, 5:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 040815 FFWLIX LAC051-071-075-087-041015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 AM CDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY... ORLEANS PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF NEW ORLEANS... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF BELLE CHASSE... ST. BERNARD PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF CHALMETTE... * UNTIL 515 AM CDT * AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRYTOWN...LAFITTE AND GRETNA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2996 9017 2962 9017 2966 8993 3001 8995 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 3, 9:58 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, May 3, 9:58 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 PM CDT THU MAY 3 2007
.UPDATE...
JUST UPDATED ZONES TO HEADLINE TORNADO WATCH 225 FOR ALL OF OUR
LOUISIANA PARISHES AND ALL BUT THE THREE COASTAL MISSISSIPPI
COUNTIES. WILL LEAVE EVERYTHING ELSE ALONE THOUGH FEEL 100 PERCENT
POP IS MORE PLAUSIBLE FOR TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 81 66 86 / 70 60 20 20
BTR 67 82 67 88 / 70 60 20 20
MSY 70 82 70 87 / 70 60 30 20
GPT 68 82 69 84 / 50 60 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ034>040-046>050-
056>070.
GM...NONE.
MS...FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ068>071-077-080>082.
GM...NONE.Hazardous weather outlook, May 3, 11:04 AM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT THU MAY 3 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-040000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1104 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND HEAVY RAIN... SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE FROM NEAR THE ATCHAFALAYA RIVER LATE THIS MORNING ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST LOUISIANA...AND PORTIONS OF SOUTH MISSISSIPPI THROUGH THIS AFTERNOON. ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS IS EXPECTED AFTER MIDNIGHT TONIGHT. SOME OF THE THUNDERSTORMS THROUGH THIS AFTERNOON AND AGAIN TONIGHT MAY BE SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...THE THREAT OF HEAVY RAINFALL WILL EXIST. A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH FRIDAY AFTERNOON. RAINFALL AMOUNTS OF 3 TO 6 INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY ALONG WITH THE THREAT OF HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES MAY OCCUR THROUGH FRIDAY WITH ISOLATED HEAVIER AMOUNTS POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEARLY EACH DAY SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY THROUGH FRIDAY. CONTINUE MONITORING THE WEATHER FOR LATER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS. PEOPLE IN FLOOD PRONE AREAS CAN HELP BY MAKING SURE DRAINS AND GUTTERS ARE CLEAR OF DEBRIS TO ALLOW WATER TO RUN OFF PROPERLY. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:56 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge | 25 min |
| May 4, 2:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| May 4, 3:00 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 30 min |
| May 4, 4:22 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 38 min |
| May 4, 5:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 5:05 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 25 min |
| May 4, 5:35 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 25 min |
| May 4, 5:37 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 23 min |
| May 4, 5:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 5:51 AM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 24 min |
| May 4, 6:00 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 30 min |
| May 4, 6:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 4, 6:46 AM CDT | Flash Flood Warning | LIX | Saint John the Baptist | 119 min |
| May 4, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 33 min |
| May 4, 7:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 4, 8:45 AM CDT | Flash Flood Warning | LIX | Livingston | 90 min |
| May 4, 10:39 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 36 min |
| May 4, 11:03 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 4, 12:08 PM CDT | Flash Flood Watch | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard, Saint Helena and 5 more | 6 hr |
| May 4, 12:19 PM CDT | Tornado Warning | LIX | Livingston | 26 min |
| May 4, 12:22 PM CDT | Special Marine Warning | LIX | 83 min | |
| May 4, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 50 min |
| May 4, 1:09 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 51 min |
| May 4, 1:12 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 4, 1:59 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 31 min |
| May 4, 2:27 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 48 min |
| May 4, 2:29 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 2 hr |
| May 4, 2:29 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 2 hr |
| May 4, 2:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 4, 3:07 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 23 min |
| May 4, 4:10 PM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.